Missouri, 2019Flooding in Missouri, May 1 to 31, 2019
May 1 to 31, 2019 · NWS EAX · 14 events in 14 counties and zones
Heavy late winter and spring precipitation, mixed with a loaded snow pack caused the Missouri River to flood in March. Consistent heavy rains continued the Missouri River flooding into and through May.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy late winter and spring precipitation, mixed with a loaded snow pack caused the Missouri River to flood in March. Consistent heavy rains continued the Missouri River flooding into and through May. Some locations along the Missouri River were in major flood for several weeks as heavy rains continued.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 30, 9:53 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 30, 9:53 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1053 PM CDT Tue Apr 30 2019
.Discussion...
Issued at 319 PM CDT TUE APR 30 2019
Main concern for today is potential for heavy rain and flash
flooding with some remaining potential for severe weather.
For the rest of this afternoon and early this evening, the area
remains north of the warm front. That front seems to extend from
northeastern OK to the vicinity of Joplin, east-northeastward into
the St. Louis area. Persistent showers/storms north of the warm
front through central KS and along I-70 has helped reinforce cold
air and prevented the front from lifting further north. Convection
allowing models remain in decent agreement with the timing of a line
of storms that are currently moving into south central KS. Models
develop this into a line that looks to move into the are in the 23Z-
03Z time frame. Forecast soundings show some increase in instability
ahead of the line, though still only ranging from several hundred
J/kg to about 1400 J/kg in a north to south gradient. Deep layer
shear looks fairly weak. But 0-1 km and 0-3 km shear is stronger so
some gusty winds look possible. The bigger issue is the high
precipitable water values. PW values at 00Z tonight range from
around 1.5" to 1.75". Additionally, based on satellite layered
precipitable water, there is ample moisture in the low to middle
levels with decent moisture showing up in the upper levels too. With
this high moisture content in the atmosphere, it looks like as any
line of storms moves into the area, they produce very heavy
rainfall. Rain amounts from early this afternoon, in addition to the
storms moving through this evening and tomorrow, we may see another
1 to 2.5 inches on top of the rainfall observed overnight. Given the
ongoing threat for flash flooding, the flash flood watch will be
allowed to continue as is through Thursday morning.
For Wednesday into Thursday, models show the front in the southern
portions of the forecast area. Much stronger instability builds as a
result. We may be capped in the southern part of the forecast area
until late in the afternoon. Both the NAM and the GFS weaken the cap
late in the afternoon with convection developing as a result. The
monkey wrench here is how the ongoing convection may interfere with
the pattern the models are showing. More widespread/persistent
convection would limit severe potential. But if there some drying
out and/or clearing, new convection could be more widespread. So
we'll have to wait and see how things evolve.
By Thursday, it looks like the front will be well south of the area.
So the chances for precipitation should be limited to our far south.
Cooler temperatures should preclude any threat of severe weather.
For the remainder of the forecast, there will be spotty
shower/thunderstorm chances. As of now, the threat of anything
severe looks low. Temperatures look below normal Thursday and
Friday, with highs in the 60s. For the weekend into next week, highs
look closer to normal with temperatures in 70s.
&&
.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1053 PM CDT TUE APR 30 2019
Currently, VFR conditions that are prevailing at the Kansas-
Missouri terminals are not expected to last long as IFR conditions
just off to the north and west are expected to advect in with in a
hour or two. Otherwise, looks like showers and thunderstorms have
shifted east, and the threat for storms will not return until
Wednesday evening. However, expect MVFR CIGs to hang out through
the day Wednesday.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Thursday morning for KSZ025-057-060-
103>105.
MO...Flash Flood Watch through Thursday morning for MOZ008-013>017-
020>025-028>033-037>040-043>046-053-054.
&&
Discussion...CDB
Aviation...CutterHazardous weather outlook, Apr 30, 3:09 AM CST, 20 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
409 AM CDT Tue Apr 30 2019
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-010915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
409 AM CDT Tue Apr 30 2019
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Moderate to locally heavy rains are expected across the region this
morning, and again later this afternoon. New rainfall accumulations
of 1 to 3 inches will be possible through tonight under the
heaviest activity. These rains will lead to an increasing flash
flood threat across the region.
Severe storms are also possible Tuesday afternoon, with large hail,
damaging winds, and isolated tornadoes all being possible. The most
likely locations for severe weather will be along and south of the
Route 50 corridor.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Thunderstorms will remain possible Wednesday and Wednesday night.
The main threats will be continued heavy rain chances along with
isolated strong winds.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Apr 30, 7:06 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD 5 SE BEAGLE 38.37N 94.90W
04/30/2019 LINN KS EMERGENCY MNGR
WATER OVER THE ROAD SOUTH OF SUGAR CREEK
ALONG KANSAS HIGHWAY 7.
&&
MMSLocal storm report, Apr 30, 7:11 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 2 W LA CYGNE 38.35N 94.80W
04/30/2019 LINN KS EMERGENCY MNGR
WATER OVER THE ROAD ALONG COUNTY ROAD 1095
FROM 1150 ROAD TO 1850 ROAD.
&&
MMSLocal storm report, Apr 30, 7:19 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY RAIN 3 W CENTERVIEW 38.74N 93.90W
04/30/2019 E3.62 INCH JOHNSON MO NWS EMPLOYEE
UPDATED STORM TOTAL AS OF 750 PM.
&&
PPLocal storm report, Apr 30, 7:43 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
843 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM FLASH FLOOD 4 W STANLEY 38.86N 94.74W
04/30/2019 JOHNSON KS NWS EMPLOYEE
PFLUMM RD CLOSED BETWEEN 143RD AND 151ST IN
OLATHE.
&&
SGALocal storm report, Apr 30, 9:04 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1004 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 3 W CENTERVIEW 38.74N 93.90W
04/30/2019 M4.09 INCH JOHNSON MO NWS EMPLOYEE
UPDATED STORM TOTAL AS OF 10 PM.
&&
PPLocal storm report, Apr 30, 11:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 AM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 3 W CENTERVIEW 38.74N 93.90W
04/30/2019 M4.09 INCH JOHNSON MO NWS EMPLOYEE
UPDATED STORM TOTAL AS OF 10 PM.
0845 PM FLASH FLOOD 1 NW PLEASANT HILL 38.80N 94.28W
04/30/2019 CASS MO FIRE DEPT/RESCUE
175TH AND BOARDMAN RD CLOSED DUE TO FLOODING
NEAR PLEASANT HILL, MO.
0842 PM FLASH FLOOD 4 W STANLEY 38.86N 94.74W
04/30/2019 JOHNSON KS NWS EMPLOYEE
PFLUMM RD CLOSED BETWEEN 143RD AND 151ST IN
OLATHE.
0800 PM HEAVY RAIN WARRENSBURG 38.76N 93.74W
04/30/2019 M1.81 INCH JOHNSON MO PUBLIC
RAINFALL SINCE 1 PM CDT.
0750 PM HEAVY RAIN 3 W CENTERVIEW 38.74N 93.90W
04/30/2019 E3.62 INCH JOHNSON MO NWS EMPLOYEE
UPDATED STORM TOTAL AS OF 750 PM.
0735 PM FLASH FLOOD 1 E HOLDEN 38.71N 93.98W
04/30/2019 JOHNSON MO AMATEUR RADIO
WATER COVERING HIGHWAY 58 HALF A MILE EAST
OF HOLDEN. ROAD LIKELY TO BECOME IMPASSABLE.
0733 PM HEAVY RAIN MOBERLY 39.42N 92.44W
04/30/2019 M2.95 INCH RANDOLPH MO PUBLIC
REPORT VIA SOCIAL MEDIA.
0712 PM FLASH FLOOD 2 SSW SHAWNEE 38.98N 94.83W
04/30/2019 JOHNSON KS TRAINED SPOTTER
WATER COVERING THE ROAD IN THE WHISPERING
HILLS NEIGHBORHOOD OFF OF 83RD STREET.
0708 PM HEAVY RAIN 1 N PLEASANTON 38.18N 94.71W
04/30/2019 M4.10 INCH LINN KS EMERGENCY MNGR
RAINFALL SINCE MONDAY.
0701 PM HEAVY RAIN 3 NW KINGSVILLE 38.77N 94.11W
04/30/2019 M3.50 INCH JOHNSON MO TRAINED SPOTTER
0640 PM HEAVY RAIN 4 WSW CENTERVIEW 38.73N 93.91W
04/30/2019 M3.85 INCH JOHNSON MO AMATEUR RADIO
0627 PM HEAVY RAIN GRANDVIEW 38.89N 94.53W
04/30/2019 M4.25 INCH JACKSON MO TRAINED SPOTTER
UPDATE TO PREVIOUS HEAVY RAIN REPORT FROM
GRANDVIEW TO ACCOUNT FOR ADDITIONAL
ACCUMULATION.
0625 PM HEAVY RAIN 5 ESE CLARE 38.81N 94.78W
04/30/2019 M2.10 INCH JOHNSON KS PUBLIC
REPORT VIA SOCIAL MEDIA.
0623 PM HEAVY RAIN 1 SW BASEHOR 39.13N 94.96W
04/30/2019 M2.50 INCH LEAVENWORTH KS EMERGENCY MNGR
0607 PM HEAVY RAIN LOUISBURG 38.62N 94.68W
04/30/2019 M4.21 INCH MIAMI KS PUBLIC
REPORT VIA SOCIAL MEDIA.
0550 PM HEAVY RAIN OSAWATOMIE 38.50N 94.95W
04/30/2019 M2.00 INCH MIAMI KS PUBLIC
REPORT VIA SOCIAL MEDIA.
0545 PM HEAVY RAIN 3 W CENTERVIEW 38.74N 93.90W
04/30/2019 M2.72 INCH JOHNSON MO NWS EMPLOYEE
STORM TOTAL AS OF 545 PM.
0522 PM HEAVY RAIN GARDNER 38.81N 94.93W
04/30/2019 M2.25 INCH JOHNSON KS PUBLIC
REPORT VIA SOCIAL MEDIA.
0521 PM HEAVY RAIN BLUE SPRINGS 39.02N 94.28W
04/30/2019 M2.27 INCH JACKSON MO PUBLIC
REPORT VIA SOCIAL MEDIA.
0518 PM HEAVY RAIN RAYMORE 38.80N 94.45W
04/30/2019 M3.20 INCH CASS MO PUBLIC
0503 PM HEAVY RAIN LA CYGNE 38.35N 94.77W
04/30/2019 M2.30 INCH LINN KS PUBLIC
REPORT VIA SOCIAL MEDIA.
0501 PM HEAVY RAIN 3 SSW MAYWOOD 39.06N 94.46W
04/30/2019 M3.20 INCH JACKSON MO PUBLIC
PONDING OUTSIDE AND A LITTLE BIT OF WATER IN
THE BASEMENT.
0456 PM HEAVY RAIN 2 NE LEE'S SUMMIT 38.94N 94.36W
04/30/2019 M3.39 INCH JACKSON MO COCORAHS
0.65 INCHES OF RAIN IN THE LAST HOUR.
0453 PM FLOOD 1 WNW LEE'S SUMMIT 38.92N 94.40W
04/30/2019 JACKSON MO TRAINED SPOTTER
2-3 INCHES OF FLOWING WATER OVER SW OLDHAM
PKWY (OUTER ROAD) BETWEEN 3RD STREET AND
CHIPMAN RD.
0450 PM FLOOD 4 SSW RAYTOWN 38.95N 94.51W
04/30/2019 JACKSON MO PUBLIC
STORM/SEWER SYSTEM OVERFLOWING WITH SOME
PONDING ON THE ROADS. REPORT VIA SOCIAL
MEDIA.
0443 PM HEAVY RAIN PLEASANT HILL 38.79N 94.27W
04/30/2019 M2.43 INCH CASS MO OFFICIAL NWS OBS
EVENT RAINFALL FROM LAST NIGHT INTO THIS
AFTERNOON.
0421 PM HEAVY RAIN OAK GROVE 39.01N 94.13W
04/30/2019 M2.00 INCH JACKSON MO PUBLIC
0404 PM FLOOD 1 ESE OLATHE 38.88N 94.80W
04/30/2019 JOHNSON KS PUBLIC
WATER CURB TO CURB ON RIDGEVIEW RD, JUST
SOUTH OF SANTE FE ST.
0400 PM FLOOD 5 SE BEAGLE 38.37N 94.90W
04/30/2019 LINN KS EMERGENCY MNGR
WATER OVER THE ROAD SOUTH OF SUGAR CREEK
ALONG KANSAS HIGHWAY 7.
0400 PM FLOOD 2 W LA CYGNE 38.35N 94.79W
04/30/2019 LINN KS EMERGENCY MNGR
WATER OVER THE ROAD EAST OF LA CYGNE ALONG
KANSAS HIGHWAY 152.
0143 PM HEAVY RAIN CALHOUN 38.47N 93.62W
04/30/2019 M0.65 INCH HENRY MO PUBLIC
1234 PM HEAVY RAIN MOBERLY 39.42N 92.44W
04/30/2019 M1.37 INCH RANDOLPH MO PUBLIC
RAINFALL SINCE MIDNIGHT. REPORT VIA SOCIAL
MEDIA.
1203 PM HEAVY RAIN 6 SE GREEN CASTLE 40.19N 92.81W
04/30/2019 M1.30 INCH ADAIR MO PUBLIC
1053 AM HEAVY RAIN EXCELSIOR SPRINGS 39.34N 94.23W
04/30/2019 M1.10 INCH CLAY MO PUBLIC
REPORT VIA SOCIAL MEDIA.
1007 AM HEAVY RAIN 1 NNW MAYWOOD 39.14N 94.81W
04/30/2019 M1.18 INCH WYANDOTTE KS PUBLIC
RAINFALL SINCE MIDNIGHT. REPORT VIA SOCIAL
MEDIA.
1000 AM FLOOD 2 W LA CYGNE 38.35N 94.80W
04/30/2019 LINN KS EMERGENCY MNGR
WATER OVER THE ROAD ALONG COUNTY ROAD 1095
FROM 1150 ROAD TO 1850 ROAD.
0950 AM HEAVY RAIN HAMILTON 39.74N 94.00W
04/30/2019 M1.14 INCH CALDWELL MO PUBLIC
REPORT VIA SOCIAL MEDIA.
0905 AM HEAVY RAIN 1 SSE LOUISBURG 38.61N 94.68W
04/30/2019 M1.69 INCH MIAMI KS PUBLIC
REPORT VIA SOCIAL MEDIA.
0851 AM HEAVY RAIN 2 W HARRISONVILLE 38.65N 94.38W
04/30/2019 M1.68 INCH CASS MO PUBLIC
REPORT VIA SOCIAL MEDIA.
0213 AM HAIL KEARNEY 39.37N 94.36W
04/30/2019 M1.00 INCH CLAY MO PUBLIC
REPORT VIA SOCIAL MEDIA.
0150 AM HAIL FERRELVIEW 39.31N 94.67W
04/30/2019 E1.00 INCH PLATTE MO PUBLIC
REPORT VIA SOCIAL MEDIA.
&&Flood, Atchison
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Atchison County, 6.83 mi NNE of Watson to 8.4 mi NW of Watson Garst Fld Arp
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.572, -95.583
Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.
Flood, Holt
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Holt County, 3.89 mi WSW of Corning to 6.29 mi ENE of Corning
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.239, -95.522
Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.
Flood, Andrew
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Andrew County, 2.23 mi WSW of Nodaway to 9.16 mi NW of Savannah
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.913, -95.011
Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.
Flood, Buchanan
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Buchanan County, 1.4 mi WSW of Industrial City to 2.32 mi ESE of Industrial City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.815, -94.876
Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.
Flood, Platte
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Platte County, 6.09 mi W of Bean Lake to 6.02 mi W of Bean Lake
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.517, -95.114
Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.
Flood, Clay
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Clay County, 0.69 mi SW of Linden to 1.67 mi NNE of Missouri City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.192, -94.588
Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.
Flood, Ray
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Ray County, 5.67 mi WNW of Orrick to 6.6 mi SSE of Camden
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.240, -94.233
Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.
Flood, Carroll
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Carroll County, 0.61 mi W of Sugartree to 5.43 mi NE of De Witt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.271, -93.611
Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.
Flood, Chariton
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Chariton County, 2.5 mi SSE of Brunswick to 5.8 mi SSE of Forest Green
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.399, -93.106
Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.
Flood, Howard
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Howard County, 4.52 mi SE of North Boonville to 2.13 mi S of Petersburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.949, -92.698
Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.
Flood, Saline
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Saline County, 0.92 mi NE of Grand Pass to 4.62 mi WNW of Miami
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.209, -93.437
Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.
Flood, Lafayette
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Lafayette County, 11.33 mi ESE of Waverly to 10.08 mi ESE of Lexington
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.187, -93.323
Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.
Flood, Jackson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Jackson County, 2.28 mi NE of Kansas City Downtown to 5.8 mi WNW of Kansas City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.147, -94.576
Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.
Flood, Cooper
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Cooper County, 1.26 mi N of Overton to 1.36 mi NNW of Overton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.968, -92.572
Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, May 1, 20192 deaths · $154,000 · 48 events
- Tornadoes and Flash Flooding in Oklahoma, May 1, 20191 death · $167,000 · EF1 · 53 events
- Flash Flood and Flood in Michigan, May 1, 2019$64 million · 2 events
- Tornadoes and Flash Flooding in Texas, May 1 to 3, 20191 death · 1.75 in hail · 19 events
- Damaging Winds in Arkansas, May 1, 2019$225,000 · 90 kt wind · 16 events
- Flooding in Illinois, May 1 to 31, 2019$280,000 · 11 events
- Flooding in Iowa, May 1 to 31, 2019$350,000 · 2 events
- Flooding in Missouri, May 1 to 31, 2019$170,000 · 3 events
- Hail and Damaging Winds in Kentucky, May 1 to 2, 2019$111,000 · 1.75 in hail · 7 events
- Tornado in Kentucky, May 1, 2019$35,000 · EF1 · 1 event
- Tornado and Flash Flooding in Texas, May 1 to 2, 2019$10,000 · EF1 · 22 events
- Dust Devil in Washington, May 1, 20195 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 831697, 831701, 831703, 831704, 831706, 831707, 831708, 831709, 831710, 831712, 831713, 831714, 831716, 840576.